MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 1/2

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 1/2
Catalog Number MWM051
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a primary surgery, it was reported that the impactor tip broke upon impaction.No debris or hard bone was noted.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction to d4(gtin) and g1(reporting contact).The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following the visual inspection of the returned device reveals breakage of impactor tip.Few impaction marks are visible on proximal end of tip.The breakage pattern indicates brittle nature of fracture and rough usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material or manufacturing related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to combination of design and normal usage related issue.The failure was caused by its intended use.As a device that is manufactured of plastic and incurs numerous impaction events cleaning and sterilization cycles, breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.If any further information is provided the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 1/2
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21653722
Report Number0001649390-2025-00166
Device Sequence Number17998183
Product Code HWA
UDI-Device Identifier00846832082841
UDI-Public(01)00846832082841(11)220105(21)CV0121363
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM051
Device Lot NumberCV0121363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown